Log in
Advanced Prostate Cancer
7,159 members7,144 posts

Postural instability with xtandi and chemo?

We were hiking yesterday and on our way back, my husband started gently lurching to the side and backwards. He had to use my poles to stay upright. I had to provide some guidance too. He’s moving well today. When we had this happen one time before in May, we did the round of neurologicals but nothing found. He has been on Lupron for 4 years, and Xtandi for 13 months. He finished his 2nd round chemo in May with Cabititaxel. Any else have this happen to them?

11 Replies
oldestnewest

I've had (and have) postural instability. I completed the standard 6 infusions of docetaxel in April and am told it's one of the side effects. I'm generally ok but cautious when standing up, etc. It comes and goes for no specific reason and can be quite disconcerting. My concern is falling. No medication or other treatment as far as I know.

1 like
Reply

Thank you

Reply

I posted previously about my husband’s similar incident just before Labor Day. He has cut his Xtandi dose to half and had no more incidents. Several others here told similar stories you can find with search or look at my previous posts.

1 like
Reply

neuropathy is one of the possible side effects of chemo... do his feet fell numb?

in my case, neuropathy is causing numbness of the feet and legs, resulting in unsteadiness.

but it doesn't come and go, always there.

Reply

Thanks, was wondering about this. It does come and go.

Reply

Does he also take a 5-alpha reductase inhibitor, or alpha blocker? Do the names , finasteride, avodart, Flowmax sound familiar? They will cause this kind of problem.

Reply

None of those. He does also take Effexor.

Reply

Yes. 5 months on Xtand (160 mg) I often feel wobbly or walk like I'm mildly intoxicated. I like t he term "postural instability"; that seems to nail it.

Reply

Actually, the correct term is 'postural hypertension'. Just remembered it.

Reply

Hmmmm. Maybe it looks more like the muscles are too loose than too tight

Reply

Xtandi 160mg had me an invalid...cut dose, recovered, able to get back to work after one month at reduced rate. Now on 90 mg daily .(three days on 2 pills, 1 day on 3 pills) Stability back. Pains gone. Still weak but gaining back muscle and control. Excess toxicity to Xtandi hits some of us very hard.

Reply

You may also like...